MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG11150-0615-2S
Medical Device Problem Codes Material Integrity Problem (2978); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a phenom17 catheter inner coating was damaged.Catheter inner coating was broken and microwire cannot be enter.The devices were prepared according to the instructions for use (ifu).The catheter was flushed as per ifu.  the patient was being treated for an aneurysm.The access vessel was the internal carotid artery (ica).No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
H3: product analysis of fg11150-0615-2s, lotno:226898745, as found condition: the phenom 17 catheter was returned within the outer carton, inside of a sealed bio-hazard bag and a shipping box.The microwire was not returned with the catheter.In addition, the microwire size and model were not reported.Therefore, any contribution from the microwire including its compatibility for use with the catheter, could not be assessed.Visual inspection/damage location details: the catheter tip, marker, and body were examined; no damages were found, and no other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and found patent.It was then tested by running an in-house 0.016¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub, lumen, and tip without issue.No inner coating damage was observed.Conclusion: based on the returned device, the customer complaint was not confirmed, as no issue was found with the returned catheter.The in-house mandrel could pass through the catheter hub, lumen, and tip without issue.The cause could not be determined.A possible cause includes the use of damaged/incompatible microwire.Since the microwire was not returned, any contribution of the microwire to the reported issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the microwire was chikai black.There was no damage to the inner coating.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19226408
Report Number9612164-2024-02090
Device Sequence Number18232815
Product Code KRA
UDI-Device Identifier00763000399665
UDI-Public00763000399665
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2026
Device Model NumberFG11150-0615-2S
Device Catalogue NumberFG11150-0615-2S
Device Lot Number226898745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/24/2024
06/20/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/19/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown